MAUDE Adverse Event Report: RTI SURGICAL CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RTI SURGICAL CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 391.201
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during the tightening of the cable the cable splices opened.The surgery successfully completed with another cable tensioner.There was no impact to the surgery.There was no impact to the patient.This report involves one (1) cable tensioner.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9.Date device returned to manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product code #: 391.201 synthes lot #: p388411 supplier lot #: p388411 released to warehouse: may 26, 2021 supplier: (b)(4) no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to rti surgical/pioneer surgical where an investigation of the returned device was conducted.No visual defects were noted on the report received from rti surgical/pioneer surgical.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the cable tensioner.The investigation found no defects on the device.There was no indication that a design or manufacturing issue contributed to the complaint, therefore no definitive root cause could be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Documents reviewed: current and manufactured revisions device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CABLE TENSIONER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
Manufacturer Contact
dan nelson
375 river park circle
marquette, MI 
MDR Report Key12891452
Report Number1833824-2021-00090
Device Sequence Number4588979
Product Code LXH
UDI-Device Identifier07611819719811
UDI-Public(01)07611819719811
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.201
Device Lot NumberP388411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer02/01/2022
02/23/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date02/01/2022
02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE
Patient SexUnknown